MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LOCKING N40-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LOCKING N40-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515056
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It is reported, disconnection.Event description: i was using the new phaseal optima yesterday when i was exposed to cytotoxic medication.I was trying to add more air to the expanding chamber on the protector as i was using the same vial for a second patient and did not have enough air in the chamber to withdraw the amount of drug needed.In the past, we would apply a little pressure with the syringe/injector and hold and the expanding chamber would then eventually expand.Yesterday, instead of that happening, the syringe disconnected from the injector and drug started erupting from the injector still attached to the protector.Drug went on my gown, on my protective window, and on my workstation.This has never happened using our old phaseal products.Per customer response: these where the products i was using and the drug was paclitaxel.Severity level 1-no harm/damage.Not the original, but they came from the same box.Not sure if that will help, but the products in question were thrown out after use since they were defective and had been in contact with cytotoxic medication.
 
Additional Manufacturer Narrative
H11: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Pr (b)(4).Follow up: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for injector lot 2409310 and protector lot 2408404, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported concern.Three retained samples of each lot were used for additional evaluation.Functional testing was performed, connecting the protectors to a vial using the m12-o assembly fixture.In all cases air was introduced into the vial without issue, the expansion chamber properly expanded, liquid was able to be drawn from the vial, and the product functioned as intended.No disconnections between the injector or syringe occurred.Product undergoes a series of testing during manufacturing to ensure the quality and functionality of the device, including pressure testing and flow rate verification, all records were reviewed for the reported lots and results were found to be acceptable.Based on the available information, a root cause related to the manufacturing process cannot be established at this time.

Brand Name
INJECTOR LOCKING N40-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22629027
Report Number3003152976-2025-00391
Device Sequence Number8155350
Product Code ONB
UDI-Device Identifier00382905150562
UDI-Public(01)00382905150562(11)240930(17)270228(10)2409310
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515056
Device Lot Number2409310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown